Ask The Doctor > Questions & Answers > Ruptured disk pain after kidney stone

Ruptured disk pain after kidney stone

Patient: I was recently admitted to the hospital for a first-time kidney stone. I was given dilaudid and torodol via IV. I also have Ehlers Danlos Syndrome and a ruptured disk at L5/S1. I currently am on a 75mcg Fentanyl patch for these reasons, and I have Norco 10/325mg for breakthrough pain.After leaving the hospital, my abdominal pain got better, but my disk pain became excruciating – it hasn’t been this bad since before I started the patch two years ago. Why would my back pain become so severe so suddenly after a kidney stone? Could it be a combination of the awful hospital bed and the dilaudid leaving my system? Why aren’t my usual pain meds working now? And how long should I wait to talk to my doctor about it? I don’t want to complain about more pain and look like I am “drug seeking.”

 

 

Symptoms: Severe back pain

 

 

Doctor: Thank you for your question. From your description we believe that your pain is severe enough that you should seek medi cal attention immediately. This pain come be due to combination of your current medical conditions, the hospital stay, and kidney stone. Your usual pain medications may not be working due to the fact that there may be a serious issue you are having in your back, or kidney. We recommend you see your doctor as soon as you can.Thank you for choosing askthedoctor.com

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment